• May 27, 2016 News!The submission for Special Issue is officially open now!   [Click]
  • May 03, 2016 News!Vol.6, No.6 has been indexed by EI (Inspec).   [Click]
  • Mar 17, 2017 News!Vol.9, No.2 has been published with online version. 13 peer reviewed articles from 4 specific areas are published in this issue.   [Click]
General Information
Editor-in-chief
Prof. Wael Badawy
Department of Computing and Information Systems Umm Al Qura University, Canada
I'm happy to take on the position of editor in chief of IJCTE. We encourage authors to submit papers concerning any branch of computer theory and engineering.
IJCTE 2013 Vol.5(1): 118-122 ISSN: 1793-8201
DOI: 10.7763/IJCTE.2013.V5.659

A Decision Tree Based Method to Classify Persian Handwritten Numerals by Extracting Some Simple Geometrical Features

Hamidreza Alvari, Seyed Mehdi Hazrati Fard, and Bahar Salehi
Abstract—Automatic recognition of handwritten numerals has been widely proposed in various languages. However, some languages such as Persian still need more consideration. In this paper, we proposed a handwritten Persian numerals dataset, which is gathered from people with different range of educational level. Thus, it is more general than other similar Persian datasets. Additionally, a method to classify Persian handwritten numerals is presented, which uses simple geometrical features based on their shapes, and classifies them via a rule-based decision tree classifier. Compared to other similar methods, our proposed method has the advantages of high speed running, employing too few and simple features, and elimination of training phase.

Index Terms—Decision tree, feature extraction, geometrical shape, preprocess.

The authors are with the Shiraz University, Shiraz, Iran. (e-mails :{alvari,hazrati}@cse.shirazu.ac.ir, baharsalehi@gmail.com ).

[PDF]

Cite: Hamidreza Alvari, Seyed Mehdi Hazrati Fard, and Bahar Salehi, "A Decision Tree Based Method to Classify Persian Handwritten Numerals by Extracting Some Simple Geometrical Features," International Journal of Computer Theory and Engineering vol. 5, no. 1, pp. 118-122, 2013.
Copyright © 2008-2015. International Journal of Computer Theory and Engineering. All rights reserved.
E-mail: ijcte@vip.163.com